MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.061S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient arrived with a broken proximal femoral nailing system (tfna) nail implant.Original surgery was done at another hospital.The hip fracture was not united and the nail broke at the junction of the tfna fenestrated screw.All implants were removed.The surgeon then proceeded with an osteotomy and placed a smith and nephew intertain nail.Surgery was successfully completed.Patient status is unknown.Concomitant device reported: unk - nail head elem: tfna screw perf (part# 04.038.195s, lot # h360241, quantity # 1).This report is for one (1) 10mm/130 deg ti cann tfna 400mm/left - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot manufacturing location: monument, manufacturing date: 16-mar-2016, expiration date: 28-feb-2026, part number: 04.037.061s, 10mm/130 deg ti cann tfna 400mm / left ¿ sterile, lot number: h057709 (sterile), lot quantity: (b)(4).One piece was scrapped in cell at op #40, mill distal holes, for a failed countersink dimension.It is unclear if the feature was missing altogether or was there, but not within specification.The remaining five pieces were 100% inspected and determined to be acceptable for this feature.Work order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final ns063033 rev e met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection ns067861 rev a met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev c was reviewed and determined to be conforming.Packaging bom indicates that all packaging used met current specifications.Scn 12307 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna, bp55, lot number: 9631301, lot quantity: (b)(4).Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: 9937524, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection material certification and certificate of conformance and quality history card supplied by smalley dated 22-jan-2016 was reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: 9935179, lot quantity: (b)(4).Seventeen pieces were scrapped in cell at op # 10, machine complete, for a tooling issue.Work order traveler met all inspection acceptance criteria apart from the seventeen pieces noted.Inspection sheet ns062925 rev d met all inspection acceptance criteria.Part number: 21127, timo agri 16.00, bp80, lot number: h047715, lot quantity: (b)(4).Certificate of analysis supplied by metalwerks pmb inc.Dated 03-feb-2016 was reviewed and determined to be conforming.Lot summary report dated 24-feb-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history batch null, device history review 03-apr-2019: dhr reviewed this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.It was reported that on an unknown date, the patient arrived with a broken proximal femoral nailing system (tfna) nail implant.Original surgery was done at another hospital.The hip fracture was not united and the nail broke at the junction of the tfna fenestrated screw.All implants were removed.The surgeon then proceeded with an osteotomy and placed a smith and nephew intertan nail.Surgery was successfully completed.Patient status is unknown.The implant(s) was not returned and instead will be do based on the supplied image(s) from the attachments (6 image(s) from the 6 attachment(s) located in notes & attachments section of the product complaint) the image(s) was reviewed and the complaint condition could was confirmed, as 4 of the 6 images shows the nail broke at the junction of the helical blade hole.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A device history review, was performed for the returned implant¿s lot number, and no complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The raw material was confirmed to be correct per the specification with no non-conformance noted.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8531543
Report Number2939274-2019-57572
Device Sequence Number11251501
Product Code HSB
UDI-Device Identifier10886982096173
UDI-Public(01)10886982096173
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number04.037.061S
Device Catalogue Number04.037.061S
Device Lot NumberH057709
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/09/2019
05/09/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/15/2019
05/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR